Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 157, NWS Paducah, KY

May 5, 2012Daviess County, Kentucky; Spencer County, Indiana

NWS Paducah, KY issued this severe thunderstorm warning at May 5, 2012, 2:08 AM CDT for Daviess County, Kentucky; Spencer County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2012, 2:08 AM CDT (07:08 UTC)
Expired
May 5, 2012, 2:45 AM CDT
In force
37 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Spencer County, IN, Daviess County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WUUS53 KPAH 050708
SVRPAH
INC147-KYC059-050745-
/O.NEW.KPAH.SV.W.0157.120505T0708Z-120505T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
208 AM CDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SPENCER COUNTY IN SOUTHWEST INDIANA...
  CENTRAL DAVIESS COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 245 AM CDT.

* AT 204 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR OWENSBORO....MOVING SOUTHEAST AT
  70 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  MASONVILLE...KNOTTSVILLE AND WHITESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3767 8681 3762 8692 3762 8696 3775 8731
      3778 8727 3778 8729 3792 8719 3780 8682
      3775 8681 3772 8685
TIME...MOT...LOC 0708Z 295DEG 62KT 3777 8702
WIND...HAIL 60MPH 1.50IN

$$
2 follow-up statements
105 
WWUS53 KPAH 050726
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
226 AM CDT SAT MAY 5 2012

INC147-050736-
/O.CAN.KPAH.SV.W.0157.000000T0000Z-120505T0745Z/
SPENCER IN-
226 AM CDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SPENCER COUNTY IN
SOUTHWEST INDIANA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3767 8681 3762 8692 3762 8696 3769 8714
      3775 8681 3772 8685
TIME...MOT...LOC 0726Z 281DEG 33KT 3766 8690

$$

KYC059-050745-
/O.CON.KPAH.SV.W.0157.000000T0000Z-120505T0745Z/
DAVIESS KY-
226 AM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
DAVIESS COUNTY IN NORTHWEST KENTUCKY UNTIL 245 AM CDT...

AT 224 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR WHITESVILLE...OR 13 MILES SOUTHEAST OF
OWENSBORO...MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3767 8681 3762 8692 3762 8696 3769 8714
      3775 8681 3772 8685
TIME...MOT...LOC 0726Z 281DEG 33KT 3766 8690
WIND...HAIL 60MPH 1.50IN

$$
786 
WWUS53 KPAH 050738
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
238 AM CDT SAT MAY 5 2012

KYC059-050748-
/O.EXP.KPAH.SV.W.0157.000000T0000Z-120505T0745Z/
DAVIESS KY-
238 AM CDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIESS COUNTY IN
NORTHWEST KENTUCKY WILL EXPIRE AT 245 AM CDT/345 AM EDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3767 8681 3762 8692 3762 8696 3769 8714
      3775 8681 3772 8685
TIME...MOT...LOC 0738Z 281DEG 33KT 3764 8676

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 11:53 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 4, 11:53 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1153 PM CDT FRI MAY 4 2012

.UPDATE...
ISSUED AT 1153 PM CDT FRI MAY 4 2012

UPDATED AVIATION SECTION FOR 06Z TAF PACKAGE.

&&

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 235 PM CDT FRI MAY 4 2012

STILL ANTICIPATE SMALLISH CHANCES INTO/THRU THE WEEKEND...AS
BOUNDARY WOBBLES/REMAINS MIRED UNDERNEATH PARALLEL UPPER FLOW THAT
IS RUNNING NWLY-SELY ACROSS MAINLY OUR NORTHEAST PTNS FA. THIS
ALONG WITH RIDGING IN THE WEST SHOULD MAKE POPS MOST FAVORABLE IN
OUR NORTH/EAST...LEAST SO IN OUR SOUTH/WEST. WARM/HUMID SUMMER-
LIKE AIRMASS WILL CONTINUE THRU THE WEEKEND.

NOTE THE LAKE WIND ADVISORY WAS DROPPED TODAY AS WINDS NEVER
REALLY WERE ABLE TO GET GOING WITH PERHAPS A LITTLE MORE CLOUD
COVER THAN ANTICIPATED.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 235 PM CDT FRI MAY 4 2012

MON FROM 12Z ON IS EXPECTED TO BE WET AS LARGE SCALE FORCING AND
MOISTURE ADVECTION WILL BE UNDERWAY DUE TO A COLD FRONT MOVING
THROUGH THE PAH FCST AREA. SHOWERS AND TSTMS WILL BE COMMON...WITH
BASIN AVERAGE QPFS A HALF INCH OR LESS. THERE IS SOME POSSIBILITY OF
SEVERE WEATHER WITH THE TSTM ACTIVITY. BY 12Z TUE...ALL BUT THE FAR
ERN COUNTIES SHOULD BE FREE OF PCPN. THE 00Z ECMWF DEPICTED A CLOSED
MID LEVEL LOW MOVING THROUGH THE REGION ON WED...BUT THE 12Z VERSION
DID NOT CONTAIN THIS...AND WAS IN AGREEMENT WITH THE MAJORITY OF MED
RANGE GUIDANCE. THUS...IT IS BELIEVED THAT DRY NWRLY FLOW WILL BE
PROMINENT ENOUGH TO PRECLUDE MEASURABLE PCPN THROUGH DAY 7. WITH
THIS PATTERN...EXPECT A COOLER AND LESS HUMID TREND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1153 PM CDT FRI MAY 4 2012

SHRA/TSTMS WILL MOVE EAST ACROSS THE KEVV/KOWB TAF SITES THROUGH
09Z...WITH MVFR CIGS AND MVFR TO IFR VSBYS POSSIBLE. AFTER THESE
MOVE THROUGH...VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THE TAF
PERIOD. ISOLATED SHRA/TSTM POSSIBLE THROUGH TAF PERIOD...BUT
CHANCES TOO LOW INCLUDE. WINDS WILL BE SOUTH TO SOUTHWEST AT 5 TO
10 KTS...TURNING NORTHEAST AT KEVV/KOWB BY 00Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, May 4, 4:03 PM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
403 PM CDT FRI MAY 4 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
403 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THE STORM PREDICTION CENTER CONTINUES TO OUTLOOK AREAS EAST
OF INTERSTATE 55 FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS
THROUGH TONIGHT. THIS INCLUDES ALL OF WEST KENTUCKY...SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA...AND A SMALL PART OF SOUTHEAST
MISSOURI. THE PRIMARY HAZARDS WILL BE LOCALLY DAMAGING WINDS AND
MARGINALLY SEVERE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY WITH SMALL CHANCES
CONTINUING SATURDAY NIGHT AND SUNDAY BEFORE INCREASING AGAIN
SUNDAY NIGHT...ESPECIALLY NORTHWEST OF THE OHIO RIVER. THUNDERSTORMS
WILL BE LIKELY MONDAY INTO MONDAY NIGHT AS A STRONGER COLD FRONT
PUSHES SOUTHEAST ACROSS OUR REGION. WHILE SOME ISOLATED STRONG TO
SEVERE STORMS ARE CERTAINLY POSSIBLE MONDAY...THE POTENTIAL FOR
ORGANIZED SEVERE WEATHER IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUESTED OVERNIGHT.

In the hours before

Local storm report, May 4, 10:12 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1012 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E1.00 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            NORTH SIDE OF DOWNTOWN EVANSVILLE

&&

DLL
Local storm report, May 4, 10:14 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1014 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E1.75 INCH       VANDERBURGH        IN   BROADCAST MEDIA

            WEST SIDE OF EVANSVILLE AT HOWELL PARK

&&

DLL
Special weather statement, May 5, 12:08 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1208 AM CDT SAT MAY 5 2012

ILZ076>078-083-087-INZ081-082-085>088-KYZ014-018-019-050615-
WAYNE IL-EDWARDS-WABASH-WHITE-GALLATIN-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-
INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL...
CARMI...SHAWNEETOWN...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD...HENDERSON...
OWENSBORO
1208 AM CDT SAT MAY 5 2012

...STORMS WITH HEAVY RAIN AND POSSIBLY SMALL HAIL WILL CONTINUE...
AT 1205 AM...A CLUSTER OF THUNDERSTORMS EXTENDED EASTWARD OF A
LINE FROM MOUNT VERNON ILLINOIS...TO CARMI...TO EQUALITY INTO
SOUTHWEST INDIANA. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE
EAST THROUGH 115 AM. STORMS WILL PRODUCE VERY HEAVY RAINFALL...AND
OCCASIONALLY SMALL HAIL. BE PREPARED FOR STANDING WATER ON
ROADWAYS AND REDUCED VISIBILITIES DUE TO THE HEAVY RAIN.
Special weather statement, May 5, 1:07 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
107 AM CDT SAT MAY 5 2012

ILZ075>078-082-083-INZ081-082-085>088-KYZ018-019-050715-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-GIBSON-PIKE-
POSEY-VANDERBURGH-WARRICK-SPENCER-HENDERSON-DAVIESS-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...MCLEANSBORO...CARMI...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HENDERSON...
OWENSBORO
107 AM CDT SAT MAY 5 2012

...STORMS WITH HEAVY RAIN AND POSSIBLY GUSTY WINDS AND SMALL HAIL
WILL CONTINUE...

AT 105 AM...WIDESPREAD THUNDERSTORMS EXTENDED ALONG AND NORTHEAST OF A
LINE FROM MOUNT VERNON ILLINOIS...TO CARMI...TO MOUNT VERNON
INDIANA...TO OWENSBORO. THESE STORMS WILL CONTINUE TO DEVELOP AND
MOVE EAST THROUGH THESE SAME AREAS THROUGH 215 AM.  THUNDERSTORMS
WILL PRODUCE VERY HEAVY RAINFALL...AND OCCASIONALLY WINDS GUSTING
TO 30 TO 40 MPH AND SMALL HAIL.  BE PREPARED FOR STANDING WATER ON
ROADWAYS AND REDUCED VISIBILITIES DUE TO THE HEAVY RAIN.
Local storm report, May 5, 1:56 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
156 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     FRIENDSVILLE            38.50N 87.82W
05/04/2012                   WABASH             IL   TRAINED SPOTTER

            LATE REPORT...POWER POLES DOWN.

0150 PM     TSTM WND GST     3 W POSEYVILLE          38.17N 87.84W
05/04/2012  E50.00 MPH       POSEY              IN   TRAINED SPOTTER

            WIND GUST ESTIMATED 50 MPH.

0200 PM     HAIL             OWENSVILLE              38.27N 87.69W
05/04/2012  M1.00 INCH       GIBSON             IN   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN THE COMMUNITY.

0205 PM     TSTM WND GST     5 S PRINCETON           38.28N 87.57W
05/04/2012  E60.00 MPH       GIBSON             IN   TRAINED SPOTTER

            WIND GUST ESTIMATED 50 TO 60 MPH WITH QUARTER INCH HAIL.
            VERY HEAVY RAIN WITH THUNDERSTORM.

0215 PM     TSTM WND DMG     PETERSBURG              38.49N 87.28W
05/04/2012                   PIKE               IN   UTILITY COMPANY

            LATE REPORT...NEARLY 2000 CUSTOMERS WITHOUT POWER IN AND
            AROUND THE COMMUNITY.

0722 PM     HAIL             FAIRFIELD               38.38N 88.37W
05/04/2012  E1.00 INCH       WAYNE              IL   LAW ENFORCEMENT

0930 PM     HAIL             WADESVILLE              38.10N 87.79W
05/04/2012  E1.00 INCH       POSEY              IN   TRAINED SPOTTER

0942 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E0.75 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            WEST SIDE OF EVANSVILLE

0945 PM     HAIL             KASSON                  38.02N 87.64W
05/04/2012  E1.00 INCH       VANDERBURGH        IN   TRAINED SPOTTER

0947 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E1.00 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            WEST SIDE OF EVANSVILLE

1001 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E1.75 INCH       VANDERBURGH        IN   BROADCAST MEDIA

            WEST SIDE OF EVANSVILLE AT HOWELL PARK

1001 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E1.25 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            JUST NORTH OF DOWNTOWN EVANSVILLE

1010 PM     HAIL             EVANSVILLE              37.98N 87.54W
05/04/2012  E1.00 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            NORTH SIDE OF DOWNTOWN EVANSVILLE

&&

DLL
Local storm report, May 5, 2:06 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
206 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     HAIL             6 NE ROCKPORT           37.95N 86.97W
05/05/2012  E1.50 INCH       SPENCER            IN   TRAINED SPOTTER

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:29 PM CDTSevere Thunderstorm WarningPAHHenderson31 min
May 4, 9:59 PM CDTSevere Thunderstorm WarningPAHHenderson31 min
May 5, 2:33 AM CDTSevere Thunderstorm WarningPAHHopkins, Webster27 min
May 4, 8:29 PM CDTSevere Thunderstorm WarningPAHGibson, Posey31 min
May 4, 9:04 PM CDTSevere Thunderstorm WarningPAHPosey, Vanderburgh26 min
May 5, 12:19 AM CDTSevere Thunderstorm WarningPAHGibson41 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.